Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2014, 10:42 PM CDT for Bowie County, Cass County, Texas; Little River County, Miller County, Arkansas; McCurtain County, Oklahoma. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 10:42 PM CDT (03:42 UTC)
- Expired
- Apr 3, 2014, 11:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Miller County, AR, McCurtain County, OK, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:50 PM CDT | TSTM WND DMG | 5 Sw Ashdown, AR | LARGE TREE LIMBS DOWN |
| Apr 3, 11:00 PM CDT | TSTM WND DMG | 5 Sw Ashdown, AR | TREES DOWN |
| Apr 3, 11:08 PM CDT | HAIL 0.25 | 3 N Texarkana, AR | |
| Apr 3, 11:10 PM CDT | HAIL 0.88 | Texarkana, AR | |
| Apr 3, 11:15 PM CDT | HAIL 0.25 | 3 E Texarkana, AR | PEA SIZE HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS54 KSHV 040342
SVRSHV
ARC081-091-OKC089-TXC037-067-040430-
/O.NEW.KSHV.SV.W.0052.140404T0342Z-140404T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
NEW BOSTON...
NORTH CENTRAL CASS COUNTY IN NORTHEAST TEXAS...
EXTREME SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
* UNTIL 1130 PM CDT
* AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW BOSTON...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDWATER...HOOKS...RICHMOND...NASH...ALLEENE...WILTON...OGDEN...
MANDEVILLE AND GENOA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3379 9419 3378 9416 3379 9410 3378 9405
3334 9379 3325 9439 3324 9457 3358 9475
3361 9475 3381 9425 3381 9419
TIME...MOT...LOC 0342Z 248DEG 36KT 3349 9437
$$
051 follow-up statement
263
WWUS54 KSHV 040415
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT THU APR 3 2014
OKC089-TXC067-040425-
/O.CAN.KSHV.SV.W.0052.000000T0000Z-140404T0430Z/
MCCURTAIN OK-CASS TX-
1115 PM CDT THU APR 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR CASS AND MCCURTAIN COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3381 9419 3379 9419 3378 9416 3379 9410
3378 9405 3334 9379 3330 9409 3330 9411
3329 9414 3331 9416 3328 9424 3374 9442
3381 9425 3380 9423
TIME...MOT...LOC 0415Z 248DEG 36KT 3361 9400
$$
ARC081-091-TXC037-040430-
/O.CON.KSHV.SV.W.0052.000000T0000Z-140404T0430Z/
LITTLE RIVER AR-MILLER AR-BOWIE TX-
1115 PM CDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR BOWIE...MILLER AND LITTLE RIVER COUNTIES...
AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR OGDEN...OR 7 MILES SOUTHEAST OF
ASHDOWN...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3381 9419 3379 9419 3378 9416 3379 9410
3378 9405 3334 9379 3330 9409 3330 9411
3329 9414 3331 9416 3328 9424 3374 9442
3381 9425 3380 9423
TIME...MOT...LOC 0415Z 248DEG 36KT 3361 9400
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:21 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 3, 9:21 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 921 PM CDT THU APR 3 2014 .DISCUSSION... A SLOW START TO CONVECTIVE INITIATION THIS EVENING DUE TO DELAYED EASTWARD PROGRESSION OF DRYLINE. SIGNIFICANT CONVECTIVE COMPLEX CHARACTERIZED BY FREQUENT LIGHTNING...POTENTIALLY DAMAGING WINDS...LARGE HAIL...AND TORNADIC SIGNATURES BEGINNING TO DRIFT EAST TOWARD RED RIVER AND FRANKLIN COUNTIES IN NORTHEAST TEXAS. LATEST RAOB FROM KSHV INDICATES A VERY UNSTABLE AIRMASS. PREVIOUS CAP FROM EARLIER TODAY HAS SENSE ERODED. EXPECTING CONVECTION TO INCREASE IN AREAL COVERAGE THROUGHOUT THE NIGHT...SPREADING EASTWARD ACROSS THE REGION. HENCE...TORNADO WATCH NUMBER 56 HAS BEEN ISSUED...WHICH IS AN EXTENSION TO THE PREVIOUS WATCH AND INCORPORATES PORTIONS OF NORTH LOUISIANA AND DEEP EAST TEXAS. WATCH TO REMAIN IN EFFECT UNTIL 4 AM. DUE TO THE DELAY IN DRYLINE/COLD FRONT ARRIVAL...ALSO WENT AHEAD AND RAISED OVERNIGHT LOW TEMPERATURES ACROSS THE REGION AND INCREASED POPS FOR AFTER MIDNIGHT. UPDATES ARE ALREADY OUT. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 71 46 67 51 / 70 0 0 20 40 MLU 64 74 46 65 50 / 70 20 0 20 50 DEQ 56 67 38 66 47 / 70 0 0 10 20 TXK 58 68 44 66 49 / 70 0 0 10 30 ELD 63 71 43 66 49 / 70 0 0 10 40 TYR 58 70 46 65 50 / 70 0 0 20 30 GGG 60 70 46 66 50 / 70 0 0 20 30 LFK 64 72 48 67 54 / 50 10 10 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Apr 3, 11:17 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT THU APR 3 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS AFTERNOON OVER SOUTHEAST OKLAHOMA AND EAST CENTRAL TEXAS...NEAR AND AHEAD OF THE DRYLINE AND IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL AND SOUTHERN PLAINS. AN UNSTABLE AIR MASS WILL BE IN PLACE...WITH THESE STORMS EXPECTED TO BECOME MORE NUMEROUS LATE IN THE AFTERNOON AND ESPECIALLY THIS EVENING AS THEY MOVE INTO SOUTHWEST ARKANSAS AND EXTREME EASTERN TEXAS. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE AS THEY MOVE INTO THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS THESE STORMS DEVELOP INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS EVENING...A PREDOMINANTLY DAMAGING WIND THREAT WILL MATERIALIZE OVER SOUTHERN ARKANSAS AND NORTH LOUISIANA AS THESE STORMS ACCELERATE EAST ACROSS THE AREA. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH THE SEVERE WEATHER THREAT DIMINISHING FROM WEST TO EAST LATE TONIGHT AS THE STORMS EXIT THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO MUCH OF THE REGION SATURDAY NIGHT AND SUNDAY...AS SUBTROPICAL MOISTURE RETURNS NORTH AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT WILL CROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED WITH THIS SYSTEM...WITH THESE SHOWERS AND ISOLATED THUNDERSTORMS DIMINISHING FROM WEST TO EAST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. 13
In the hours before
Special weather statement, Apr 3, 9:57 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT THU APR 3 2014
ARZ061-070>072-040400-
COLUMBIA-LAFAYETTE-MILLER-NEVADA-
957 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...BRADLEY...BUCKNER...BUSSEY...CANFIELD...LEWISVILLE...
MAGNOLIA...MCNEIL...ROSSTON...SMITHLAND...STAMPS...WALDO AND
WILLISVILLE...
AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CANFIELD...OR 12 MILES SOUTHWEST
OF LEWISVILLE...MOVING NORTHEAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Apr 3, 9:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL TALCO 33.36N 95.10W
04/03/2014 E0.75 INCH TITUS TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1400205
MDVSpecial weather statement, Apr 3, 10:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT THU APR 3 2014
ARZ050-051-059-060-OKZ077-TXZ096-040415-
HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
1012 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...CENTER POINT...CORINTH...DE QUEEN...DIERKS...
GILLHAM...HORATIO...LOCKESBURG...NASHVILLE...UMPIRE...WINTHROP
AND IDABEL...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF IDABEL...OR 20 MILES
NORTHEAST OF CLARKSVILLE...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
12Local storm report, Apr 3, 10:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 5 NNW MOUNT VERNON 33.24N 95.25W
04/03/2014 FRANKLIN TX LAW ENFORCEMENT
BARN MOVED OFF FOUNDATION AND SEVERAL TREES DOWN NEAR
WHITE OAK CREEK BOTTOM
&&
EVENT NUMBER SHV1400206
MDVLocal storm report, Apr 3, 10:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL DE KALB 33.51N 94.62W
04/03/2014 E1.00 INCH BOWIE TX EMERGENCY MNGR
&&
EVENT NUMBER SHV1400207
MDVLocal storm report, Apr 3, 10:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL PITTSBURG 33.00N 94.97W
04/03/2014 E0.75 INCH CAMP TX EMERGENCY MNGR
&&
EVENT NUMBER SHV1400208
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:27 PM CDT | Tornado Warning | SHV | Camp, Franklin, Red River, Titus | 48 min |
| Apr 3, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 56 min |
| Apr 3, 10:06 PM CDT | Tornado Warning | SHV | Bowie, Red River, Titus | 39 min |
| Apr 3, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 67 min |
| Apr 3, 11:15 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Smith, Upshur, Wood | 60 min |
| Apr 3, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 66 min |
| Apr 4, 12:06 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 54 min |
| Apr 4, 3:38 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 67 min |
| Apr 4, 4:10 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
| Apr 3, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 35 min |
| Apr 3, 10:41 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 49 min |
| Apr 3, 11:50 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 55 min |
| Apr 4, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.